Alert archive / Kentucky / Tornado Warnings in 2008

Tornado Warning 3, NWS Jackson, KY

February 6, 2008Pulaski County, Kentucky

NWS Jackson, KY issued this tornado warning at Feb 6, 2008, 12:21 AM EST for Pulaski County, Kentucky. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 6, 2008, 12:21 AM EST (05:21 UTC)
Expired
Feb 6, 2008, 1:00 AM EST
In force
39 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon

County Pulaski County, KY

The radar

The Jackson,KY radar (KJKL), 128 km from the middle of the area, began a volume at 05:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 5.4 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2008-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 706 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2008-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 300 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
706 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
812 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
300 m²/s²
0-3 km storm-relative helicity
362 m²/s²
Significant tornado parameter
1.6
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KJKL 060527 CCA
TORJKL
KYC199-060600-
/O.NEW.KJKL.TO.W.0003.080206T0521Z-080206T0600Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1221 AM EST WED FEB 6 2008

THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY

* UNTIL 100 AM EST

* AT 1220 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 16 MILES
  SOUTHWEST OF CAINS STORE...OR 12 MILES EAST OF COLUMBIA...MOVING   
  NORTHEAST AT NEARLY 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SCIENCE HILL...
  BANDY...
  CAINS STORE...
  HOGUE...
  MAGNUM.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3734 8462 3737 8456 3731 8448 3727 8444
      3703 8491 3706 8493 3711 8493
TIME...MOT...LOC 0521Z 235DEG 56KT 3704 8509

$$
GREIF

CORRECTED TO TRANSLATE CST INITIAL TIME TO EST IN THIRD BULLET
3 follow-up statements
000 
WWUS53 KJKL 060538
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1237 AM EST WED FEB 6 2008

KYC199-060600-
/O.CON.KJKL.TO.W.0003.000000T0000Z-080206T0600Z/
PULASKI KY-
1237 AM EST WED FEB 6 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 100 AM EST FOR
NORTHWESTERN PULASKI COUNTY...

AT 1234 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR CAINS STORE...OR 
16 MILES WEST OF SOMERSET...MOVING NORTHEAST AT NEARLY 60 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STAB...
HOGUE...SCIENCE HILL...PULASKI...EUBANK...WOODSTOCK AND BANDY

DO NOT USE HIGHWAY OVERPASSES FOR SHELTER. OVERPASSES DO NOT PROVIDE
PROTECTION FROM TORNADIC WINDS. VEHICLES STOPPED UNDER BRIDGES BLOCK
TRAFFIC AND PREVENT PEOPLE FROM GETTING OUT OF THE STORMS PATH AND
TO SHELTER. IF YOU CANNOT DRIVE AWAY FROM THE TORNADO...GET OUT OF
YOUR VEHICLE AND LIE FLAT IN A DITCH AS A LAST RESORT.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3734 8462 3737 8456 3731 8448 3727 8444
      3703 8491 3706 8493 3711 8493
TIME...MOT...LOC 0537Z 235DEG 56KT 3718 8483

$$

GREIF
000 
WWUS53 KJKL 060546
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1246 AM EST WED FEB 6 2008

KYC199-060600-
/O.CON.KJKL.TO.W.0003.000000T0000Z-080206T0600Z/
PULASKI KY-
1246 AM EST WED FEB 6 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 100 AM EST FOR
NORTHWESTERN PULASKI COUNTY...

AT 1244 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR EUBANK...OR 13 
MILES NORTHWEST OF SOMERSET...MOVING NORTHEAST AT NEARLY 60 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WOODSTOCK AND BANDY

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM EST WEDNESDAY MORNING
FOR EASTERN KENTUCKY.

TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3734 8462 3737 8456 3731 8448 3727 8444
      3703 8491 3706 8493 3711 8493
TIME...MOT...LOC 0546Z 235DEG 56KT 3726 8469

$$

GREIF
000 
WWUS53 KJKL 060602
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
102 AM EST WED FEB 6 2008

KYC199-060612-
/O.EXP.KJKL.TO.W.0003.000000T0000Z-080206T0600Z/
PULASKI KY-
102 AM EST WED FEB 6 2008

...THE TORNADO WARNING FOR NORTHWESTERN PULASKI COUNTY HAS EXPIRED...

THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND NO
LONGER POSES A THREAT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM EST WEDNESDAY MORNING
FOR EASTERN KENTUCKY.

TO REPORT DAMAGE FROM SEVERE WEATHER...CALL THE NATIONAL WEATHER
SERVICE...TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN
DO SO SAFELY.

LAT...LON 3734 8462 3737 8456 3731 8448 3727 8444
      3703 8491 3706 8493 3711 8493
TIME...MOT...LOC 0546Z 235DEG 56KT 3726 8469

$$

GREIF

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this tornado warning went out at Feb 5, 11:12 PM EST, 1 hour 9 minutes earlier.

Area forecast discussion, Feb 5, 11:12 PM EST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
1112 PM EST TUE FEB 5 2008

.SHORT TERM.../THE REST OF TONIGHT/...UPDATED

FORECAST PRETTY MUCH ON TRACK FOR TONIGHT. HOURLY TEMPERATURES AT
SOMERSET...MONTICELLO...AND A FEW OTHER LOCATIONS IN SOUTHWEST
COUNTIES HAVE BEEN SEVERAL DEGREES WARMER THAN FORECAST TONIGHT...SO
ADJUSTMENTS WERE MADE THERE. INCREASED THE RANGE OF TEMPERATURES FOR
OUR SOUTHWEST COUNTIES BY A DEGREE OR TWO AS WELL. REST OF FORECAST
WAS IN GOOD SHAPE. ALSO REMOVED OUTDATED TIMING WORDING FROM THE
FIRST PERIOD OF THE ZONES AS WELL...WITH MOST OF THE SIGNIFICANT
WEATHER FOR EASTERN KENTUCKY NOT EXPECTED TO MOVE INTO THE AREA UNTIL
AFTER 4 AM. LATEST SURFACE OBS INDICATING DEWPOINTS IN THE MID TO
UPPER 50S ACROSS ENTIRE FORECAST AREA ALONG WITH INCREASING SOUTHERLY
FLOW. THE WINDS ARE ACTUALLY BEGINNING TO SHIFT AROUND TO THE
SOUTHWEST BASED ON THE MOST CURRENT OB...SO DEWPOINTS COULD INCREASE
A BIT AS THE NIGHT GOES ON. A 60 KT LOW LEVEL JET WILL ALSO BE
MAKING ITS WAY OVER EASTERN KENTUCKY TOWARD DAWN...SO CONDITIONS ARE
STILL PRIMED FOR SEVERE WEATHER ACROSS THE AREA.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/TONIGHT THROUGH THURSDAY/

FOCUS FOR THE SHORT TERM CONTINUES TO BE THE APPROACHING COLD FRONT
TONIGHT AND WEDNESDAY. MODELS HAVE BEEN TRENDING SLOWER WITH THE
FRONT...ALTHOUGH THEY HAVE SEEMED TO STABILIZED ON THE PAST RUN OR
TWO. STILL SOME DISAGREEMENT IN THE DETAILS THOUGH. SOME SCATTERED
SHOWER OR THUNDERSTORM ACTIVITY IS POSSIBLE OUT AHEAD OF THE FRONT
THIS EVENING...THEN AFTER MIDNIGHT A SQUALL LINE SHOULD APPROACH FROM
THE WEST. THINK THE MAIN THREAT WITH THIS LINE WILL BE DAMAGING
WINDS. THE BEST TORNADO THREAT REMAINS TO THE WEST OF OUR CWA. THINK
THE LINE OF CONVECTION WILL BE PROGRESSIVE ENOUGH THAT WIDESPREAD
FLOODING SHOULD NOT BE A PROBLEM. HOWEVER IF THINGS ARE LESS
PROGRESSIVE...AND HEAVY RAINFALL IS PROLONGED...A FLOOD WATCH MAY BE
NEEDED. FELL ATTM THOUGH THAT THERE MAY BE SOME LOCALIZED HIGH WATER
IN A COUPLE OF SPOTS...BUT THERE IS NOT A SIGNIFICANT THREAT OF
FLOODING ATTM. WILL BE MONITORING THE HYDRO SITUATION CLOSELY
HOWEVER. A 70-75 KT H8 JET MOVES ACROSS THE AREA LATE TONIGHT...WHICH
WILL KEEP THUNDERSTORMS GOING ALONG AND AHEAD OF THE FRONT WELL INTO
THE NIGHT. EXPECTING THE SQUALL LINE TO REACH THE I 75 CORRIDOR AFTER
3 AM...BETWEEN I 75 AND US 23 TOWARDS DAWN...AND EAST OF US 23 AFTER
SUNRISE. LI/S DROP TO -2...CAPES RISE TO AROUND 500 J/KG...AND
SHOWALTERS DROP TO -1 TO -2 OVERNIGHT INTO WEDNESDAY MORNING.
THIS...COMBINED WITH AMPLE SHEAR WILL MAINTAIN THE THUNDERSTORMS
THROUGH THE NIGHT AND INTO THE MORNING. SOME GUSTS TO 45 MPH WILL BE
POSSIBLE OUTSIDE OF ANY THUNDERSTORMS LATE TONIGHT...WITH GUSTS UP TO
55 MPH POSSIBLE ON WEDNESDAY AFTER FROPA WITH STRONG WINDS ALOFT
BEING MIXED TO THE GROUND. WILL BE ISSUING A WIND ADVISORY FROM 5 AM
WEDNESDAY THROUGH 7 PM WEDNESDAY FOR THIS. THIS WILL BE A HIGH END
ADVISORY...ESPECIALLY ON WEDNESDAY. IT MAY BE CLOSE TO HIGH WIND
WARNING CRITERIA ON WEDNESDAY AFTERNOON. COULD BE A FEW SNOW AND RAIN
SHOWERS WEDNESDAY NIGHT AS A VORT MAX SWINGS THROUGH. HIGH PRESSURE
BUILDS IN FOR THURSDAY BRINGING DRY WEATHER.

.LONG TERM.../THURSDAY NIGHT THROUGH TUESDAY/

A BROAD TROUGH IS EXPECTED TO BE IN PLACE OVER MOST OF THE CONUS
EARLY IN THE PERIOD. AT THAT TIME...AN EMBEDDED SW/V SHOULD BE
MOVING INTO THE OH VALLEY AND WESTERN GREAT LAKES. A SERIES OF SW/VS
ARE EXPECTED TO AFFECT THE AREA OVER THE WEEKEND...THE FIRST ON FRI
NIGHT AND EARLY SAT...WITH A MORE POTENT SW/V DROPPING DOWN THROUGH
THE GREAT LAKES AND OH VALLEY LATER ON SAT AND INTO SAT NIGHT. THIS
WILL SHARPEN UP AN EASTERN US THROUGH AND SEND MUCH COLDER AIR INTO
THE REGION BRIEFLY OVER THE WEEKEND INTO VERY EARLY NEXT WEEK. THE
UPPER FLOW WILL BECOME MORE ZONAL ON MON...WITH A SW/V ROTATING
THROUGH THE FOUR CORNERS AND CLOSING OFF OVER TX LATE IN THE PERIOD.
MEANWHILE...A NORTHERN STREAM TROUGH SHOULD BE MOVING INTO THE UPPER
MS VALLEY.

AT THE SFC...A COLD FRONT WILL MOVE ACROSS THE AREA ON FRI NIGHT
INTO EARLY SAT...WITH A MORE POWERFUL ARCTIC COLD SAT AFTERNOON INTO
SAT EVENING. HIGH PRESSURE WILL BUILD INTO THE AREA TO END THE
WEEKEND AND TO START THE NEW WEEK. A NORTHERN STREAM BOUNDARY SHOULD
REACH DOWN INTO THE MID ATLANTIC STATES AND THE OH VALLEY ON TUE
ASSOCIATED WITH THE LATE IN THE PERIOD NORTHERN STREAM THROUGH. SFC
DEVELOPMENT IS POSSIBLE FURTHER SOUTH ON THE BOUNDARY OVER THE LOWER
MS VALLEY AS THE SW/V MOVES INTO THE SOUTHERN PLAINS. LIMITED
MOISTURE SHOULD RETURN NORTH...SOUTH OF THE BOUNDARY LATE IN THE
PERIOD. WENT WITH SLIGHT CHANCE TO CHANCE POPS DURING SEVERAL
PERIODS. THE FIRST WITH THE SW/V ON THU NIGHT INTO EARLY FRI...THE
SECOND ON FRI NIGHT INTO SAT...WITH THE LEAD COLD FRONT AND
CONTINUING INTO SAT NIGHT WITH THE ARCTIC BOUNDARY. BELOW NORMAL
TEMPS ARE EXPECTED ON SAT NIGHT THROUGH MON. TEMPS MAY STRUGGLE TO
REACH 30 DEGREES IN MANY AREAS ON SUN AS 850 MB TEMPS BRIEFLY FALL
AT LEAST INTO THE TEENS BELOW 0C.

AS FOR PRECIP TYPE...TEMPS SHOULD BE COLD ENOUGH LATE THU NIGHT AND
INTO EARLY FRI AM AND LATE FRI NIGHT INTO EARLY SAT AM FOR SNOW TO
MIX WITH RAIN. AS COLDER AIR FILTERS IN BEHIND THE ARCTIC
BOUNDARY...THE PRECIP TYPE SHOULD BECOME ALL SNOW. LATE IN THE
PERIOD...PRECIP TYPE APPEARS TO BE PRIMARILY RAIN AS TEMPS MODERATE.

&&

.AVIATION.../00Z TO 24Z/

WEATHER IS BASICALLY VFR AS MOST SHRA HAVE MOVED NORTH OF THE OH RVR.
THE FEW LINGERING SHRA IN OUR NRN COUNTIES ARE ONLY PROVIDING LIMITED
PCPN. SEVERE TSRA WATCH OVER WRN KY HAS SEVERAL VERY STRONG STORMS
MOVING TO THE NE AT AROUND 35-40 MPH. BEST JET DYNAMICS LOCATED ALSO
IN WRN KY. SSW SFC WINDS SHOULD REMAIN LIGHT WITH THE NOCTURNAL
INVERSION WILL PROVIDE THE ELEVATED SURFACE FOR WIND SHEAR.

THE BEST CHANCE FOR ANY ISOLATED THUNDER WILL REMAIN NORTH OF
INTERSTATE 64. WILL CONTINUE TO ONLY MENTION VCSH WITH A CB GROUP
DURING THE OVERNIGHT HOURS...UNTIL THE MAIN SQUALL LINE ARRIVES 10Z-
13Z AT THE TAF SITES. WENT WITH TWO TO THREE HOURS OF THUNDER...WITH
GUSTY WINDS. THESE STORMS COULD POSSIBLY BE SEVERE WITH GUSTY WINDS
THE THREAT. ONCE STORMS PASS...STRONGER WINDS FROM ALOFT SHOULD MIX
DOWN WITH GUSTY WINDS THROUGH THE END OF THE PERIOD.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 5 AM TO 6 PM EST WEDNESDAY FOR KYZ044-050>052-
058>060-068-069-079-080-083>088-104-106>120.

&&

SHORT TERM...WJM/AR
LONG TERM....JP
AVIATION...DUSTY
Hazardous weather outlook, Feb 5, 4:24 PM EST, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
424 PM EST TUE FEB 5 2008

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-061200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
424 PM EST TUE FEB 5 2008

...WIND ADVISORY IN EFFECT FROM 5 AM TO 6 PM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE THIS EVENING. A STRONG COLD FRONT WILL
APPROACH FROM THE WEST. A LINE OF SHOWERS AND THUNDERSTORMS IS
EXPECTED TO MOVE FROM WEST TO EAST ACROSS THE AREA LATE TONIGHT WEST
OF HIGHWAY 23. SOME OF THESE THUNDERSTORMS MAY BE SEVERE...WITH
DAMAGING WINDS BEING THE MAIN THREAT. IN ADDITION...WINDS OUTSIDE OF
ANY THUNDERSTORMS WILL GUST UP TO 45 MPH LATE TONIGHT.

SOME OF THE STORMS MAY CONTAIN LOCALLY HEAVY RAINFALL LATE
TONIGHT WEST OF HIGHWAY 23...WHICH MAY LEAD TO LOCALIZED FLOODING
PROBLEMS...BRINGING SMALL STREAMS AND CREEKS NEAR BANK FULL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE STRONG COLD FRONT WILL BE PASSING THROUGH THE AREA WEDNESDAY
MORNING...ACCOMPANIED BY A LINE OF SHOWERS AND THUNDERSTORMS. SOME OF
THE STORMS MAY BE SEVERE WITH DAMAGING WINDS IN THE MORNING...WITH
THE THREAT OF SEVERE THUNDERSTORMS LINGERING INTO THE EARLY AFTERNOON
FOR AREAS EAST OF HIGHWAY 23. IN ADDITION...WIND GUSTS OUTSIDE OF ANY
THUNDERSTORMS WILL INCREASE UP TO 55 MPH AT TIMES.

LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE...ESPECIALLY IN THE
MORNING. THIS MAY LEAD TO LOCALIZED FLOODING PROBLEMS...BRINGING
STREAMS AND CREEKS NEAR BANK FULL.

SNOW SHOWERS WILL BE POSSIBLE WEDNESDAY NIGHT...AND AGAIN FROM
THURSDAY NIGHT THROUGH SATURDAY NIGHT. SNOW SHOWERS ARE POSSIBLE
ONCE AGAIN ON MONDAY. AT THIS TIME...LITTLE OR NO SNOW ACCUMULATION
IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT DAMAGING WINDS...FLOODING...OR
OTHER SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN JACKSON
TONIGHT AND WEDNESDAY.

WJM

In the hours before

Special weather statement, Feb 5, 11:33 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
1133 PM EST TUE FEB 5 2008

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-061245-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
1133 PM EST TUE FEB 5 2008

...WIND ADVISORY IN EFFECT FROM 5 AM TO 6 PM EST WEDNESDAY...

AN AREA OF LOW PRESSURE WILL INTENSIFY AS IT MOVES NORTHEAST FROM
EASTERN OKLAHOMA. THIS LOW WILL REACH OHIO WEDNESDAY MORNING. A
STRONG COLD FRONT TRAILING SOUTH FROM THE LOW WILL REACH THE
INTERSTATE 75 CORRIDOR AROUND 7 AM...AND WILL BE EXITING EASTERN
KENTUCKY AROUND 1 PM. A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE
INTO THE AREA ALONG AND AHEAD OF THE FRONT AFTER 3 AM NEAR THE
INTERSTATE 75 CORRIDOR. THE STORMS WILL MOVE FURTHER EAST...REACHING
AREAS WEST OF HIGHWAY 23 TOWARDS DAWN...AND AREAS EAST OF HIGHWAY 23
AFTER SUNRISE. DUE TO STRONG WINDS ALOFT...SOME OF THESE STORMS MAY
BE SEVERE. THE PRIMARY THREAT FROM THE THUNDERSTORMS WILL BE DAMAGING
WINDS.

IN ADDITION...MOIST GROUND FROM RECENT RAINFALL MAY LEAD TO LOCALIZED
FLOODING PROBLEMS...WITH SOME SMALL STREAMS AND CREEKS EXCEEDING BANK
FULL.

IN ADDITION...THERE WILL ALSO BE GUSTY WINDS DEVELOPING OUTSIDE OF
THE THUNDERSTORMS. WINDS ARE EXPECTED TO GUST TO AROUND 45 MPH
OVERNIGHT INTO WEDNESDAY...WITH GUSTS UP TO 55 MPH POSSIBLE.

THERE IS STILL UNCERTAINTY IN THE TIMING OF THIS SYSTEM. STAY TUNED
TO NOAA WEATHER RADIO...LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR MORE INFORMATION...VISIT OUR INTERNET WEB
SITE AT WEATHER.GOV/JACKSONKY.

WJM/AR

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 12:21 AM ESTTornado WarningJKLPulaski39 min
Feb 6, 12:49 AM ESTTornado WarningJKLJackson, Rockcastle23 min
Feb 6, 1:22 AM ESTSevere Thunderstorm WarningJKLBath, Estill, Fleming, Jackson, Laurel, Lee and 7 more53 min
Feb 6, 1:30 AM ESTSevere Thunderstorm WarningJKLLaurel, McCreary, Pulaski, Wayne, Whitley60 min
Feb 6, 1:41 AM ESTTornado WarningJKLFleming49 min
Feb 6, 1:45 AM ESTTornado WarningJKLMenifee, Montgomery, Powell45 min
Feb 6, 1:55 AM ESTTornado WarningJKLJackson, Rockcastle50 min
Feb 6, 2:12 AM ESTTornado WarningJKLBath, Fleming, Rowan33 min
Feb 6, 2:16 AM ESTSevere Thunderstorm WarningJKLBath, Breathitt, Elliott, Estill, Fleming, Floyd and 12 more59 min
Feb 6, 2:23 AM ESTTornado WarningJKLElliott, Menifee, Morgan40 min
Feb 6, 2:32 AM ESTTornado WarningJKLElliott13 min
Feb 6, 2:55 AM ESTTornado WarningJKLJohnson20 min
Feb 6, 3:10 AM ESTSevere Thunderstorm WarningJKLBreathitt, Floyd, Johnson, Knott, Magoffin, Martin and 2 more49 min
Feb 6, 3:49 AM ESTFlash Flood WarningJKLJackson, Pulaski, Rockcastle3 hr
Feb 6, 3:55 AM ESTTornado WarningJKLPulaski, Rockcastle31 min
Feb 6, 4:02 AM ESTFlash Flood WatchJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 27 more12 hr
Feb 6, 4:59 AM ESTFlash Flood WarningJKLEstill, Jackson, Lee, Powell3 hr
Feb 6, 5:42 AM ESTSevere Thunderstorm WarningJKLElliott, Morgan33 min
Feb 6, 6:35 AM ESTSevere Thunderstorm WarningJKLClay, Leslie, Perry25 min
Feb 6, 6:52 AM ESTFlash Flood WarningJKLJackson, Pulaski, Rockcastle3 hr
Feb 6, 7:01 AM ESTSevere Thunderstorm WarningJKLFloyd, Knott, Leslie, Letcher, Perry44 min
Feb 6, 7:33 AM ESTSevere Thunderstorm WarningJKLBell, Harlan42 min
Feb 6, 7:38 AM ESTSevere Thunderstorm WarningJKLFloyd, Letcher, Pike41 min
Feb 6, 2:25 PM ESTSevere Thunderstorm WarningJKLFleming35 min
Feb 6, 2:38 PM ESTSevere Thunderstorm WarningJKLBath, Fleming22 min
Feb 6, 3:04 PM ESTSevere Thunderstorm WarningJKLFloyd, Johnson26 min
Feb 6, 3:28 PM ESTSevere Thunderstorm WarningJKLJohnson, Martin32 min
Feb 6, 4:08 PM ESTSevere Thunderstorm WarningJKLFloyd, Knott, Martin, Perry, Pike37 min
Feb 6, 4:41 PM ESTRiver Flood AdvisoryJKLEstill12 hr

Nearby

Tornado Warnings in Kentucky, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.